Iowa, 2016Flash Flooding and Flooding in Iowa, June 14 to 15, 2016
June 14 to 15, 2016 · NWS ARX · 21 events in 5 counties and zones
Thunderstorms developed north of a warm front across northeast Iowa during the afternoon of June 14th. Initially, these storms produced some wind damage and large hail before they became heavy rain producers that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed north of a warm front across northeast Iowa during the afternoon of June 14th. Initially, these storms produced some wind damage and large hail before they became heavy rain producers that led to flash flooding. A semi truck was blown over by the winds southwest of Monona (Clayton County) and golf ball sized hail fell west of New Hampton (Chickasaw County). Flood waters covered State Highway 9 east of Osage (Mitchell County) and washed out roads between Marble Rock and Rudd (Floyd County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 14, 1:35 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 14, 1:35 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
235 PM CDT TUE JUN 14 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jun 14 2016
Main challenge is timing/coverage/severity of thunderstorms and
associated rain amounts/flash flooding potential through tonight.
14.12Z CAMs have come into better agreement and will follow a
consensus approach through tonight.
14.19Z analysis shows a surface low across eastern SD with a warm
front draped from near Sioux Falls, SD to south of Waterloo, IA
and a cold front dropping south across eastern NE. Two lines of
convection have fired north and east of these boundaries
respectively, lifting to the northeast around 25 mph. General
idea is for thunderstorms to become more numerous this afternoon
and evening as a short-wave trough currently across central NE
lifts northeastward.
Warm front is forecast to reach the vicinity of the MS River by
00Z and with surface dewpoints rising into the upper 60s to lower
70s, expect MLCAPE values near 1500 J/kg and possibily as high as
2500 J/kg across northeast IA. That said, deep layer shear
associated with short-wave aloft remains confined mainly to areas
south and west of the forecast area. Latest RAP shows 0-6, 0-3,
and 0-1 km shears all below 25 kts through the night. Weak shear,
combined with rising PWATs to near 2 inches, deep warm cloud
depths, and increasing mid level moisture transport lend to a
higher heavy rain threat. Add to that the relatively moist/
saturated soils from recent rainfall the past couple weeks and the
flash flood threat has increased enough to warrant a Flash Flood
Watch for areas along and west of the MS River through 06Z tonight
where 1-2 inches, and as high as 5 inches of rainfall are
possible. See Hydrology section below for more details. That's not
to say there still couldn't be some stronger storms through this
evening west of the MS River capable of larger hail and gusty/
damaging winds, but the overall foreceast environment is more
favorable for heavy rain at this time.
Thunderstorms will lift north and east of the forecast overnight
into Wednesday morning. The potential exists for storm re-
development Wednesday afternoon mainly northeast of the I-94
corridor. Some of these storms could produce marginally severe
hail and gusty winds given the shear/instability profiles and the
short-wave moving across northern WI.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 235 PM CDT Tue Jun 14 2016
Wednesday night through Saturday will be dry with short-wave
ridging aloft and high pressure at the surface. While Thursday
will be a bit cooler with highs mainly in the 70s, temperatures
will rise into the lower 80s to begin the weekend.
Thunderstorm chances return Saturday night into early next week as
ridge aloft flattens and a long wave trough moves across central
Canada. Short-waves along the southern periphery of this parent
low may trigger thunderstorms across the region. Temperatures will
generally be within a few degrees of mid June normals.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Jun 14 2016
A stormy afternoon and evening expected for the taf sites, due to a
warm and cold front moving through that are colliding with plenty
of warmth and humidity. Look for the most widespread activity to
occur between 21-05Z, associated with the timing of the
aforementioned fronts and peak in instability. Kept the previous
forecast of dropping visibility to MVFR with the storms, but also
included potential for IFR given strong consistent signal for late
afternoon/early evening thunderstorms at the taf sites, plus
rainfall rates look quite heavy to bring down visibilities. VFR
conditions will prevail after 05Z in the wake of the cold front,
with winds turning from southeast/south at 5-10 kt to the west.
Could see winds becoming gusty late Wednesday morning, especially
at KRST.
&&
.HYDROLOGY...
Issued at 235 PM CDT Tue Jun 14 2016
Numerous thunderstorms will move across the area this afternoon
and evening. High PWATs, deep warm cloud depths, weak deep layer
shear, and relatively wet soils from recent rainfall over the past
couple weeks will increase the threat for flash flooding along and
west of the Mississippi River through tonight. Expect most areas
to receive 1-2 inches of rainfall, but localized areas of 3-5
inches are possible with the strongest storms. Flash flooding,
flooding/ponding of water in urban areas, and river/stream rises
are all possible from this rainfall. As a result, a Flash Flood
Watch in effect until 1 am tonight for areas along and west of the
Mississippi River.
&&
.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch through late tonight for WIZ032-033-041-053-
054-061.
MN...Flash Flood Watch through late tonight for MNZ079-086>088-
094>096.
IA...Flash Flood Watch through late tonight for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION...AJ
HYDROLOGY...ROGERSHazardous weather outlook, Jun 14, 10:02 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1102 AM CDT TUE JUN 14 2016
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053-054-061-151615-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT-
1102 AM CDT TUE JUN 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIDESPREAD HEAVY RAINS. MOST AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER WILL SEE 1 TO 2 INCHES OF RAIN...BUT LOCALIZED
AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THESE RAINS MAY RESULT IN
FLASH FLOODING...FLOODING AND PONDING OF WATER IN URBAN AREAS AND
RISES ON STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FROM
1 PM THIS AFTERNOON UNTIL 1 AM TONIGHT.
IN ADDITION...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE MISSISSIPPI RIVER. THE
MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN ROUGHLY 3 PM THIS
AFTERNOON THROUGH 10 PM THIS EVENING...MAINLY FOR SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-034-042>044-055-151615-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
1102 AM CDT TUE JUN 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND
WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN. MOST AREAS WILL SEE AROUND 1 INCH OF RAIN...BUT
LOCALIZED AMOUNTS UP TO 2 INCHES ARE POSSIBLE. THESE RAINS MAY
RESULT IN FLOODING AND PONDING OF WATER IN URBAN AREAS AND RISES
ON STREAMS AND RIVERS.
IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING EAST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WOULD BE
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
ROGERS
In the hours before
Special weather statement, Jun 14, 11:14 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 PM CDT TUE JUN 14 2016
MNZ086-087-141745-
DODGE-OLMSTED-
1214 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODGE AND
NORTHWESTERN OLMSTED COUNTIES...
AT 1212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN KASSON
AND MANTORVILLE... MOVING NORTHEAST AROUND 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANTORVILLE...KASSON...BYRON...PINE ISLAND...ORONOCO...DOUGLAS...
HIDDEN MEADOWS R V PARK...OXBOW PARK...BERNE...DANESVILLE AND GENOA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4420 9278 4419 9245 4398 9271 4402 9282
TIME...MOT...LOC 1712Z 204DEG 18KT 4407 9271
DAS
Special weather statement, Jun 14, 12:15 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT TUE JUN 14 2016
IAZ008-018-141845-
FLOYD-MITCHELL-
115 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT MITCHELL AND NORTHWESTERN FLOYD
COUNTIES...
AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUDD...OR 11
MILES SOUTHWEST OF OSAGE...MOVING NORTHEAST AT 40 MPH.
WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSAGE...NORA SPRINGS...ROCKFORD...RICEVILLE...STACYVILLE...RUDD...
MITCHELL...ORCHARD...IDLEWILDE STATE PARK...BROWNVILLE...
HOWARDVILLE...NEW HAVEN...MEYER...ROCK CREEK...PIONEER STATE PARK...
AND LITTLE CEDAR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 9302 4350 9281 4350 9278 4339 9255
4331 9255 4302 9289 4308 9303
TIME...MOT...LOC 1813Z 213DEG 33KT 4314 9293
DASSpecial weather statement, Jun 14, 12:45 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT TUE JUN 14 2016
IAZ008>010-018-019-029-141915-
CHICKASAW-FAYETTE-WINNESHIEK-FLOYD-MITCHELL-HOWARD-
145 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAYETTE...
NORTHERN CHICKASAW...HOWARD...SOUTHEASTERN MITCHELL...WINNESHIEK AND
NORTHEASTERN FLOYD COUNTIES...
AT 143 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OSAGE TO NEAR JERICO TO HAWKEYE. MOVEMENT
WAS NORTH AT 25 MPH.
WINDS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
DECORAH...CRESCO...OSAGE...CALMAR...OSSIAN...RICEVILLE...ELMA...LIME
SPRINGS...HAWKEYE...LAWLER...SPILLVILLE...FORT ATKINSON...RIDGEWAY...
PROTIVIN...WAUCOMA...JERICO...ALTA VISTA...ST. LUCAS...CHESTER AND
MCINTIRE.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4350 9254 4350 9211 4342 9161 4319 9160
4291 9194 4310 9224 4321 9295
TIME...MOT...LOC 1843Z 194DEG 22KT 4326 9279 4315 9217 4294 9194
DASLocal storm report, Jun 14, 1:10 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
210 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 4 W ELMA 43.25N 92.52W
06/14/2016 E0.25 INCH HOWARD IA PUBLIC
&&
SHEASpecial weather statement, Jun 14, 1:38 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT TUE JUN 14 2016
IAZ018-142000-
FLOYD-
238 PM CDT TUE JUN 14 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FLOYD COUNTY...
AT 236 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENE...OR 11
MILES NORTHWEST OF ALLISON...MOVING NORTH AT 15 MPH.
WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM
ALONG WITH TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...ROCKFORD...RUDD...FLOYD...MARBLE ROCK...OAKWOOD...
ROSEVILLE...FLOYD CROSSING...
AND COLWELL COUNTY PARK.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4318 9297 4316 9263 4291 9274 4291 9302
TIME...MOT...LOC 1936Z 194DEG 13KT 4290 9289
DAS
Event by event
9 flash flood, 6 flood, 3 heavy rain, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Clayton
- When
- June 14, 2:47 PM CST
- Where
- Clayton County, Froelich
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.000, -91.330
A semi truck was blown over south of Monona near the intersection of U.S. Highway 52 and State Highway 13.
Heavy Rain, Howard
- When
- June 14, 3:29 PM CST to 7:20 PM CST
- Where
- Howard County, 0.69 mi S of Riceville
- Reported by
- Public
- Coordinates
- 43.360, -92.550
In Riceville, 5.54 inches of rain was reported.
Heavy Rain, Howard
- When
- June 14, 3:30 PM CST to 6:30 PM CST
- Where
- Howard County, 0.5 mi E of Elma
- Reported by
- Public
- Coordinates
- 43.250, -92.440
In Elma, 4.45 inches of rain was reported.
Hail, Chickasaw
- When
- June 14, 3:32 PM CST
- Where
- Chickasaw County, 3.33 mi WSW of New Hampton Muni Arp
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.060, -92.410
Golf ball sized hail fell along U.S. Highway 18 west of New Hampton.
Thunderstorm Wind, Chickasaw
- When
- June 14, 3:35 PM CST
- Where
- Chickasaw County, 2.89 mi NE of Ionia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -92.430
Large tree branches were blown down along U.S. Highway 18 west of New Hampton.
Heavy Rain, Howard
- When
- June 14, 4:30 PM CST to 9:30 PM CST
- Where
- Howard County, 3.26 mi NE of Riceville
- Reported by
- Mesonet
- Coordinates
- 43.400, -92.500
The mesonet reporting station near Riceville measured 3.79 inches of rain.
Flash Flood, Mitchell
- When
- June 14, 5:02 PM CST to 6:30 PM CST
- Where
- Mitchell County, 2.64 mi ENE of Orchard to 2.34 mi ENE of Orchard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.239, -92.729
Heavy rain caused Slough Creek to go out of its banks and cover U.S. Highway 218 at the intersection with 330th Street southeast of Osage.
Flash Flood, Mitchell
- When
- June 14, 5:02 PM CST to 6:30 PM CST
- Where
- Mitchell County, 1.53 mi NNE of Riceville to 2.08 mi NNE of Riceville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.390, -92.556
Heavy rain caused Watsons Creek to go out of its banks and over Addison Ave. north of Riceville.
Flash Flood, Mitchell
- When
- June 14, 5:02 PM CST to 6:30 PM CST
- Where
- Mitchell County, 1.86 mi SE of Brownvlle to 1.81 mi SE of Brownvlle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.310, -92.654
Heavy rain caused the Little Cedar River to go out of its banks and over State Highway 9 near 380th Street.
Flood, Floyd
- When
- June 14, 5:24 PM CST to 7:00 PM CST
- Where
- Floyd County, 0.3 mi WNW of Waller to 1.27 mi NNE of Charles City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 43.081, -92.656
Heavy rain caused street flooding to occur in Charles City.
Flash Flood, Mitchell
- When
- June 14, 5:59 PM CST to 7:15 PM CST
- Where
- Mitchell County, 0.69 mi NNW of New Haven to 0.17 mi NNW of New Haven
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.289, -92.656
Heavy rain caused the Little Cedar River to go out of its banks and over State Highway 9 east of Osage.
Flash Flood, Mitchell
- When
- June 14, 6:00 PM CST to 7:15 PM CST
- Where
- Mitchell County, 0.11 mi ESE of Orchard to 0.17 mi SE of Orchard
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.229, -92.778
Heavy rains caused Spring Creek to go out of its banks and undercut railroad tracks near Orchard.
Flash Flood, Mitchell
- When
- June 14, 6:00 PM CST to 7:15 PM CST
- Where
- Mitchell County, 2.4 mi NE of Orchard to 2.43 mi NE of Orchard
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 43.254, -92.746
Heavy rains caused a branch of Spring Creek to go out of its banks north of Orchard. Between 15 and 20 calves were lost in the flooding.
Flash Flood, Howard
- When
- June 14, 6:06 PM CST to 7:15 PM CST
- Where
- Howard County, 4.48 mi NE of Riceville to 4.53 mi ENE of Riceville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 43.421, -92.495
Heavy rain caused Cranes Creek to go out of its banks in several locations across western Howard County.
Flash Flood, Howard
- When
- June 14, 6:10 PM CST to 7:15 PM CST
- Where
- Howard County, 2.91 mi E of Saratoga to 2.76 mi E of Saratoga
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 43.371, -92.362
Heavy rains caused Cranes Creek to go out of its banks and over State Highway 9 west of Davis Corners. Cars were reported to be driving into the flood waters.
Flash Flood, Floyd
- When
- June 14, 6:33 PM CST to 7:15 PM CST
- Where
- Floyd County, 1.51 mi W of Folkerts Fld Arpt to 3.14 mi N of Marble Rock
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.130, -92.900
Flash flooding from heavy rains washed out or caused water to go over several roads in the western sections of Floyd County.
Flood, Howard
- When
- June 14, 6:56 PM CST to 8:00 PM CST
- Where
- Howard County, Elma to 1.19 mi S of Elma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.250, -92.450
Some basements were flooded in Elma from heavy rains.
Flood, Chickasaw
- When
- June 14, 7:05 PM CST to 9:00 PM CST
- Where
- Chickasaw County, 3.45 mi N of Deerfield to 3.75 mi W of Alta Vista
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 43.200, -92.500
Some basements were flooded west of Alta Vista by runoff from heavy rains. Some minor street flooding also occurred.
Flood, Clayton
- When
- June 14, 10:20 PM CST to June 15, 5:00 AM CST
- Where
- Clayton County, 0.41 mi SSW of Elkader to 0.5 mi SW of Elkader
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.845, -91.404
Heavy rains across portions of northeast Iowa pushed the Turkey River out of its banks in Elkader. The river crested at 12.81 feet, less than a foot above the flood stage.
Flood, Clayton
- When
- June 15, 12:50 AM CST to 5:45 AM CST
- Where
- Clayton County, 0.59 mi WNW of Littleport to 0.29 mi W of Littleport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.752, -91.381
Heavy rains across portions of northeast Iowa pushed the Volga River out of its banks in Littleport. The river crested at 12.71 feet, less than a foot above the flood stage.
Flood, Clayton
- When
- June 15, 2:45 AM CST to 11:30 AM CST
- Where
- Clayton County, 0.6 mi N of Garber to 0.93 mi N of Garber
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.739, -91.269
Heavy rains across portions of northeast Iowa pushed the Turkey River out of its banks in Garber. The river crested at 18.62 feet, which was over a foot and a half above the flood stage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 14 to 16, 20161 death · 30 injured · 3 events
- Heat in Texas, June 14 to 16, 20162 deaths · 8 injured · 4 events
- Heat in Arkansas, June 14 to 17, 20161 death · 1 event
- Wildfire in New Mexico, June 14 to 24, 2016$10 million · 1 event
- Heat in Illinois, June 14, 201610 injured · 1 event
- Flash Flooding and Flood in Iowa, June 14 to 15, 2016$205,000 · 65 kt wind · 18 events
- Tornadoes and Flash Flooding in Minnesota, June 14, 2016$107,000 · EF0 · 21 events
- Hail and Damaging Winds in Georgia, June 14 to 16, 2016$130,000 · 1 in hail · 14 events
- Tornado and Flash Flood in Iowa, June 14, 2016$26,000 · EF0 · 13 events
- Heat in Alabama, June 14, 20163 injured · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 201652 kt wind · 23 events
- Hail and Damaging Wind in Georgia, June 14, 2016$20,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641794, 642028, 641840, 641815, 641816, 641846, 641818, 641820, 642067, 641821, 641822, 642033, 644078, 641826, 641831, 641835, 641838, 641839, 643552, 643551, 643553.